Alert archive / Arkansas / Wind Advisories in 2013

Wind Advisory 8, NWS Memphis, TN

April 6, 20135 counties in Arkansas

NWS Memphis, TN issued this wind advisory at Apr 6, 2013, 3:25 AM CDT for 5 counties in Arkansas. It took effect at Apr 6, 2013, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2013, 3:25 AM CDT (08:25 UTC)
In effect from
Apr 6, 2013, 11:00 AM CDT
Expired
Apr 6, 2013, 6:34 PM CDT
In force
8 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR

The radar

The Memphis radar (KNQA), 119 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2013-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2013-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2618 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

805 
WWUS74 KMEG 060825
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
325 AM CDT SAT APR 6 2013

...STRONG AND GUSTY SOUTHERLY WINDS TO DEVELOP BY THIS AFTERNOON
ACROSS PORTIONS OF NORTHEAST ARKANSAS...

.LOW PRESSURE MOVING THROUGH THE UPPER MISSISSIPPI VALLEY AND HIGH
PRESSURE ALONG THE EAST COAST WILL COMBINE TO PRODUCE A TIGHT
PRESSURE GRADIENT ACROSS PORTIONS OF NORTHEAST ARKANSAS. THIS WILL
LEAD TO STRONG AND GUSTY SOUTHERLY WINDS LATE THIS MORNING AND
AFTERNOON. 

ARZ008-009-017-018-026-061700-
/O.NEW.KMEG.WI.Y.0008.130406T1600Z-130407T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO
325 AM CDT SAT APR 6 2013

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* WINDS...SOUTH 25 MPH WITH GUSTS TO 35 TO 40 MPH.

* TIMING...BETWEEN 11 AM CDT AND 7 PM CDT.

* IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO MAINTAIN
  CONTROL OF ESPECIALLY ON WEST TO EAST ORIENTED HIGHWAYS. LOOSE AND
  LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE OR TRASH CANS
  MAY BE BLOWN AROUND IF NOT SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JCL
2 follow-up statements
350 
WWUS74 KMEG 061434
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
934 AM CDT SAT APR 6 2013

...STRONG AND GUSTY SOUTHERLY WINDS EXPECTED THIS AFTERNOON ACROSS
PORTIONS OF NORTHEAST ARKANSAS...

.LOW PRESSURE MOVING THROUGH THE UPPER MISSISSIPPI VALLEY AND
HIGH PRESSURE ALONG THE EAST COAST WILL COMBINE TO PRODUCE A
TIGHT PRESSURE GRADIENT ACROSS PORTIONS OF NORTHEAST ARKANSAS.
THIS WILL LEAD TO STRONG AND GUSTY SOUTHERLY WINDS THIS AFTERNOON.

ARZ008-009-017-018-026-070000-
/O.CON.KMEG.WI.Y.0008.130406T1600Z-130407T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO
934 AM CDT SAT APR 6 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WINDS...SOUTH 25 MPH WITH GUSTS TO 35 TO 40 MPH.

* TIMING...THROUGH 7 PM CDT.

* IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO MAINTAIN 
  CONTROL OF ESPECIALLY ON WEST TO EAST ORIENTED HIGHWAYS. LOOSE 
  AND LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE OR 
  TRASH CANS MAY BE BLOWN AROUND IF NOT SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KRM
424 
WWUS74 KMEG 062334
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
634 PM CDT SAT APR 6 2013


ARZ008-009-017-018-026-070045-
/O.CAN.KMEG.WI.Y.0008.000000T0000Z-130407T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO
634 PM CDT SAT APR 6 2013

...WIND ADVISORY IS CANCELLED...

WINDS ARE DIMINISHING ACROSS THE ADVISORY AREA EARLY THIS EVENING. THUS...THE
NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 5, 11:43 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Apr 5, 11:43 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1143 PM CDT FRI APR 5 2013

.UPDATE...AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 852 PM CDT FRI APR 5 2013/

DISCUSSION...01Z SURFACE ANALYSIS PLACES A 1020 MB RIDGE OF HIGH
PRESSURE FROM THE GREAT LAKES REGION TO THE SOUTHEAST UNITED
STATES AND THE MISSISSIPPI VALLEY. THIS IS RESULTING IN
PRECIPITATION FREE WEATHER AND MOSTLY CLEAR SKIES ACROSS THE MID
SOUTH THIS EVENING. SUBTLE BUT WEAK MID LEVEL SHORTWAVES OVER THE
SOUTHERN PLAINS ARE PRODUCING SOME HIGH CLOUDS ACROSS PORTIONS OF
THE LOWER MISSISSIPPI VALLEY THIS EVENING. OVERNIGHT LOWS
EXPECTED TO BE IN THE 40S AT MOST LOCATIONS. OVERALL FORECAST IN
EXCELLENT SHAPE AND NO UPDATES ANTICIPATED AT THIS TIME.

CJC

PREV DISCUSSION... /ISSUED 625 PM CDT FRI APR 5 2013/

UPDATE...AVIATION DISCUSSION.

PREV DISCUSSION... /ISSUED 312 PM CDT FRI APR 5 2013/

MAJOR MODEL DISCREPANCIES LEAD TO A LOW CONFIDENCE FORECAST FROM
TUESDAY NIGHT THROUGH END OF THE FORECAST PERIOD.

TONIGHT...SFC HIGH PRESSURE WILL SHIFT EAST AND WILL ALLOW WINDS TO
TURN AROUND TO THE SOUTH. THIS WILL BRING WARMER TEMPERATURES INTO
THE CWA THROUGH THE WEEKEND INTO THE EARLY NEXT WEEK. LOWS TONIGHT
WILL BE IN THE 40S BUT BY EARLY NEXT WEEK...EXPECT READINGS TO BE IN
THE 60S. HIGHS WILL BE IN THE 70S.

SMALL CHANCES FOR SHOWERS AND THUNDERSTORMS WILL EXIST MAINLY ACROSS
NORTHEAST ARKANSAS FROM SUNDAY THROUGH TUESDAY. OTHERWISE...DRY
CONDITIONS WILL PREVAIL THROUGH THE PERIOD. CLOUDS WILL GENERALLY
INCREASE IN COVERAGE BY EARLY NEXT WEEK.

A LOW PRESSURE SYSTEM WILL DEVELOP AND MOVE OUT OF THE CENTRAL
PLAINS SOMETIME FROM TUESDAY NIGHT INTO WEDNESDAY NIGHT. THE 12Z GFS
IS STILL RUNNING 24 HOURS FASTER THAN THE 12Z ECMWF WITH THE PASSAGE
OF THE LOW AND ASSOCIATED COLD FRONT. WILL MAINTAIN CURRENT FORECAST
WHICH INDICATES AN IN BETWEEN SOLUTION. STILL TO EARLY TO PINPOINT
SEVERE WEATHER CHANCES WITH THE SYSTEM AS MODELS HAVE EVOLUTION
DIFFERENCES ON TOP OF THE TIMING DIFFERENCES.

KRM
AVIATION...06Z TAF CYCLE

VFR CONDS WILL PREVAIL THROUGH THE PERIOD. LIGHT WINDS TONIGHT
WILL INCREASE TO 10-15 KTS WITH HIGHER GUSTS TOMORROW SHIFTING
FROM THE SOUTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  49  74  56  75 /   0   0  10  10
MKL  40  73  51  74 /   0   0  10  10
JBR  45  73  55  73 /   0   0  10  20
TUP  40  73  50  75 /   0   0  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 5, 3:13 PM CDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CDT FRI APR 5 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
313 PM CDT FRI APR 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRM

Nearby

Wind Advisories in Arkansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.